I have been on 16mg of suboxone for about a year and a half. I have been wanting to get off this stuff for quite some time now. I can't seem to wean myself from it. I feel like the best thing to do was just to stop cold turkey. I felt like I was just dragging it out and feeling bad for longer than if I just stopped and got it over with. I can't seem to find staight answers on some of my questions like how long does this stuff actually stay in your system and how long will it take my body to recover from using this for this long. I am not working right now so I thought this would be a great time to get through this. Can anyone give me advice on what I should do to get through this or am I making a mistake by quitting cold turkey?
21 Nov 2010
Well, if you don't have to work and can take the time off, who is to really say if you are wrong. I am a former suboxone patient and I managed to get off of it with NO WITHDRAWAL, you can click my avatar and read my profile to see how I did it. I was NOT on quite as high a dose as you, but you have not been on it for years and years, so that is a plus. Maybe I can answer some of what you are asking, it blocks opiates for 3 to 5 days after the last use, will test positive in a urine test that checks for bupenorphine for 14 days after the last use and the company that makes it says it take 24 days to completely leave the body and be completely undetectable by any test. I can give you a few suggestions that might help. If you are not going to addiction therapy or addiction group therapy, that really will help. My experience with tapering it slowly was fine, I was never uncomfortable.
There is a member named Robert_325 who has a really quick taper, but I was a bit concerned about doing it that fast. If you want to talk to him, go to the forum/discussion board on this site and post a thread to him asking for it. It is fast tho, I will warn you. I have talked to at least 2 people who tried to do it and they had problems, anxiety and depression were too great for them to continue. If you will google the Thomas recipe opiate withdrawal, you will see a list of over the counter meds and supplements that help with the various symptoms of withdrawal. Notice I said helps, not completely eliminates, you still may have some symtoms. I hope that you will consider tapering slowly, it will greatly improve your chances of remaining wd free. That is way too high a dose to quit at cold turkey unless you will be in rehab where they can treat your symptoms with prescription meds like clonidine, and sleeping aids. I started my taper by splitting my dose into two equal parts and took them morning and early to mid afternoon, my logic was that it would get me used to taking less at one time, but provide the full amount thru the day. I reduced first the pm dose by 2 mgs and went 4 weeks and then reduced the am dose by 2 mgs, went 4 weeks and then reduced the pm dose again. There is more info in my profile story. I hope I at least provided some support and the answer to the big question for you. If you are thinking that by getting all the suboxone out of your system, then you will be withdrawal free, well that is not always how it works. When a person takes opiates for long enough to become dependent on them, the natural system the brain has to release opiate stops, and it will have to be healed before you won't feel withdrawal even after 24 days. I didn't want to scare you with that, but many people do have withdrawal from methadone and suboxone for quite a while if they don't do it properly. pattishan61
22 Nov 2010
i hate to say it but there is no way you can stop cold turkey, it's a lot harder than regular oxys or vics, suboxone is a very very strong drug but you can wean yourself off (thats why they made this drug) but you have to be real strict on your amounts you go down by, just try 7 3/4 mg or 17 1/2 for 3-4 days and keep going down like that or even do that for 7-10 days and then go down, although you can't go down each time that much sometimes less, you got to go slow but it is easier than the other you were originally on because you really don't get that much of a good feeling like the other , it will take a good 2-3 months but you can do it, once you get in the groove it will happen, just not over night, i no it sucks you will have some days it bugs you more than others, just try to keep busy and keep your mind off of it, and sometimes try to skip or just take half a dose just to tuffin yourself up just dont get to crazy with it.
And since you have some time you might want to precut everything in advance so you know exactly what your doing ahead of time, and if you feel like your just not getting enough, take a really really small piece just to try to fill the void just don't over do it. good luck and don't be a pussy, stay on track and you'll get there
21 Jan 2011
I have been on suboxone for over a year. I went from 8 mg a day down to one mg. I was taking one mg a day for two months until it started to make me feel good. I am going to college and was sick of being foggy headed all the time from the suboxone. last wednsday I decided to quit cold turkey. It is now thursday. I still to this day am going through severe withdrawals. I have been throwing up every day since fri and have diarhea. The more this continues the worse it gets. I have been drinking a gal of water and a gal of gatoraid a day. Before I decided to get on suboxone I cold turkeyed oc. I was using oc for over 3 yrs. I would had to take 3 80s at once to get high and at least an 80 a day to not withdrawal. the oc withdrawals did not compair to one mg of suboxone. I was clean for 3 months, but my daughters mom could not get off oc. my friend talked me into getting a prescription of subs for her since she didnt have insurance.
long story short I couldnt resist taking them with being around them every day. the half life of suboxone is 37 hrs which is a long time to detox. even at a low dose of one mg a day. I also work out every day took a total body cleans, and drink hella water at least a gal of water a day. It is not impossible to do but doctors are lying when they say suboxone is less severe withdrawals than oc. For anyone that is trying to quit i would suggest lots of pepto bismol, imodium ad, restful legs (it completely cures leg cramps), tylenol, ibuprophin, benadryl (its a nerve depressant and stops sneezing and runny nose), and some ambian. I have not slept since fri night. It has been a long misserable ride. bad enough i never want to take a pill again. Good luck to all of you suffering with this addiction
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i take 20mg twice a day. i have a decrease in my appetite. i feel like i have lost too much weight now. when i do eat i have dirhea. i thought about ...
1 answer • 15 Feb 2011
I have been taking 8 to 16 mg a day for atleast two months straight and around 4-8 mg on and off the month before that. I want to be completely off ...
4 answers • 6 Jun 2011
taking 4 mgs a day, what would be best- quitting cold turkey or to continue to reduce my intake of suboxone until i dont take it anymore. i WANT to ...
3 answers • 19 Aug 2011
I know this has been asked a lot as i have read forum after forum. I dont seem to find a clear answer. Is there anyone who has successfully quit ...
4 answers • 30 Aug 2012